Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Shake

Bp ontop of clindamycin

Recommended Posts

Hi, new to the forum, Acne def only moderate but there all under the skin and red. was prescribed Doxcy 100mg and Clindamycin.Ive read some good things about the Mycin & Bp combo so I was wondering if you can put on the clindamycin let it dry then apply the BP?

Also for the ones under the skin, would it help to apply a warm rag with pressure on the spot to draw out the white head or would an ice pack help?

Share this post


Link to post
Share on other sites

I would not apply the BP on top of the clindamycin. Clindamycin is BP and a topical antibiotic so I do not see the need. Just listen to the instructions the dermatologist gave you.

Share this post


Link to post
Share on other sites

im pretty sure clindamycin is just an antibiotic. they do have some topicals with clindamycin and bp...but clindamycin is just an antibiotic so i think you could put some bp ontop of it as long as you dont experience too much irritation.

Share this post


Link to post
Share on other sites

I have not really had any irritation. I am going to a new Derm tomorrow, the one ive been using is the one who prescribed the 100mg per day doxcy and Clindamycin. I have been using the Clindamycin alone, with results only on the red marks. they seem to have faded pretty good. I have googled Bp and Clindamycin and it seems like others have had good results using both. I just wanted to know if I had to use one before the other or if i could use them at the same time.

Share this post


Link to post
Share on other sites
im pretty sure clindamycin is just an antibiotic. they do have some topicals with clindamycin and bp...but clindamycin is just an antibiotic so i think you could put some bp ontop of it as long as you dont experience too much irritation.

Oh whoops. Did not think of that. You are right, some do have BP and some do not. Even if his/hers does not, I still think that he/she should ash their dermatologist before making any decisions.

Share this post


Link to post
Share on other sites

its not that some do. some other topicals such as benzaclin contain clindamycin and bp. Clindamycin can not contain bp, or else it would no longer be clindamycin. Sure consulting your derm is probably the "safest" thing, but to be honest I think its perfectly fine to add bp ontop of an antibiotic as long as you can tolerate it. Go ahead and contact your derm if you have some concerns and questions about it.

Share this post


Link to post
Share on other sites

Hey guys Update....I went to a new Derm today, (Side question: Why are female Dermatologist so pretty?) Anyway... I went to the Derm and she said that the Doxy 100mg pills I was taking were the best for the Cyst Acne that I have. She said the clindamycin is good too, but she told me to use it in the morning and she gave me a prescription for Sulfacetamide SOD 10% at night. I asked about applying BP on top of the Clindamycin and she said only if there is a white head showing. Does anyone have an experience with the Sulfacetamide?? She told me it was going to probably get worse before it got better and that the Doxy pills take about 2 months before you see a great improvement.

Share this post


Link to post
Share on other sites

I think it is most effective if you mix the 2 and rub it on. There are prescriptions with bp and clindamycin mixed, I was on one. The topicals don't do anything to your acne. It may clear a single pimple, but not acne. The warm rag wont do anything good. It could possibly make it worse. I just read your second. i was on 100 mg doxy twice daily, and it started clearing right away. at 3 weeks my face was baby smooth but with scars. The thing is, antibiotics kill bacteria. Your pimples are made out of bacteria and oil. Eventually the bacteria in your body figures out a way to essentially avoid the antibiotic. Meaning it will not work for your acne anymore. All your acne will come right back. It's called antibiotic bacteria resistance. The bacteria in my body became resistant to an antibiotic after 7 weeks. If you have any questions, send me a message. READ ON

I replied this on several different posts: I also tried a lot of antibiotics: doxycycline, erythromycin, Bactrim, clindamycin (oral), penicillin, amoxicillin, and currently ciprofloxacin. Erythromycin and clindamycin didn't work at all for my acne. I think it's because those are most effective against gram-negative bacteria or gram positive, I can't remember which one. All the other antibiotics are effective on both the gram type bacteria. The derms suggested accutane many times. I had reasons, other than side effects, why I didn't want to take it. I left that hospital and went somewhere else, that's where i got the cipro. It isn't the only thing i got, though. Acne is mainly caused by hormone imbalances. Your body is has wayy too much testosterone, and is telling your body to produce all kinds of oil. That oil clogs your pores and traps the bacteria, forming acne. Antiandrogens are used to control the testosterone level. So the doctor also decided to put me on spironolactone "spiro". This is proven to treat server acne, and get rid of all the excess oil. Many people go on this for an acne medication. Some also get a birth control pill to improve the effectiveness. It takes anywhere from 1-3 months to start clearing acne. It only takes 1-2 weeks for all the oil to stop being produced. I was able to go 12 hours without washing my face; no oil. Usually I have so much oil, I have to wash it every couple hours. I read, I believe on this site, this girl was on antibiotics, and accutane. The accutane stoped working after a while, so she went on this and stayed clear. Go to google and type Spironolactone for acne, read the reviews. I would bring this up to your derm. You also want a healthy immune system. Take a multivitamin, and zinc 50 mg capsules (1 or twice daily). If you have scars, take a shower at night. After the shower, break a zinc capsule open, pour the powder on your finger tips, use your other hand to sprinkle water on the powder, rub it in untill it's like a liquid, and rub it on your face. Leave that on over night, and you'll be good. Zinc is amazing. I think give zinc and spiro a shot. After 3-4 months if you still have acne, may God have mercy on your soul. Good luck to you and enjoy your life.

Edited by Buke

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×